U.S. doctors online nowAsk doctors free
Australia
A 24-year-old male asked:

I have been told i have mephloquine poisoning from larium i took over 3 years ago. i get anxiety and unsteadiness daily. what can i do?

1 doctor answer1 doctor weighed in
Dr. Shaym Puppala
Internal Medicine 25 years experience
Treat symptoms: Recent data suggested that rare inner ear & psychiatric problems occuring while taking mefloquine (to prevent malaria) can (rarely) persist, sometimes for years (benefits > risks usually).All is NOT lost though: "Vestibular rehab" can help cope with inner ear problems (not cure the problem, though, if due to a med). Meds may help anxiety, but cognitive behavioral therapy can help anxiety long-term

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 22, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.